Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hives/Rash on Atripla
Jul 29, 2009

Hello - I've been POZ for 3 years, just started on Atripla as my first medicine, I felt great, very little side effects, some vivid dreams is all - until the 9th day when I broke out in hives, that covered much of my body.

I've read every question on this site about the side effect "rash" but still can't determine if that is the same as Hives ?

if Hives is different does that mean I'm allergic to the Atripla? Will I most likely have to try another med "cocktail"? (most say rash is a side effect - is there going to be an option for me?) It was really convenient taking only 1 pill and was happy with no other side effects.

I called my specialist, he said to stop the meds - my appointment is in a few days, but that will be minimum of 5 nights without taking any meds isn't that bad?

Thanks!

Response from Dr. Henry

Rash and hives overlap (hives is a type of rash). Most often a patient with hives who started Atripla can continue the Atripla and be managed with antihistamines and observation. If eyes, mouth, breathing involved them must stop the Atripla. If Atripla is stopped often there will be a switch to an alternative regimen (such as a boosted PI or raltegravir) both for continued HIV suppression and to avoid resistance to the efavirenz. I recommend further discussion with your HIV specialist. KH



Previous
osteomyelitis (bone infection)??
Next
starting meds for first time

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement